Alert archive / Maine / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Gray, ME

April 23, 2007

NWS Gray, ME issued this red flag warning at Apr 23, 2007, 3:20 AM EDT. It took effect at Apr 23, 2007, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2007, 3:20 AM EDT (07:20 UTC)
In effect from
Apr 23, 2007, 10:00 AM EDT
Expired
Apr 23, 2007, 8:00 PM EDT
In force
10 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KGYX 230720
RFWGYX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAY ME
320 AM EDT MON APR 23 2007

...INCREASING WINDS AND PERSISTENT DRY CONDITIONS WILL HEIGHTEN
THE POTENTIAL FOR FIRES ON MONDAY...

.THE NATIONAL WEATHER SERVICE HAS UPGRADED THE FIRE WEATHER WATCH
TO A RED FLAG WARNING FOR CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND
SOUTHWEST MAINE. A RED FLAG WARNING HAS ALSO BEEN POSTED FOR THE
MID COAST AND THE CAPITAL REGION OF CENTRAL MAINE.

MEZ018-019-023-024-NHZ005>010-013-014-231530-
/O.UPG.KGYX.FW.A.0001.070423T1400Z-070424T0000Z/
/O.NEW.KGYX.FW.W.0001.070423T1400Z-070424T0000Z/
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
320 AM EDT MON APR 23 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND FOR
SOUTHWEST MAINE. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

TEMPERATURES WILL WARM INTO THE 70S WITH SOME HIGHS IN THE LOWER
AND POSSIBLY EVEN MIDDLE 80S THIS AFTERNOON. RELATIVE HUMIDITY
LEVELS WILL DROP BELOW 30 PERCENT, WITH SOME AREAS DROPPING BELOW
20 PERCENT AS SOUTHWEST WINDS INCREASE TO AT LEAST 10 TO 20 MPH
WITH FREQUENT GUSTS OF 20 TO 30 MPH. A FEW GUSTS COULD TOP 30 MPH.

THESE CONDITIONS COMBINED WITH THE DRY CONDITION OF THE FINE
FUELS IN THE WOODS AND ESPECIALLY IN OPEN FIELDS...SUCH AS LEAVES
AND GRASS, MAY RESULT IN POTENTIALLY DANGEROUS FIRE BEHAVIOR
LATE THIS MORNING THROUGH EARLY THIS EVENING. EVEN THOUGH THE AREA
IS STILL RECOVERING FROM RECENT HEAVY RAINS AND FLOODING...THERE
HAS BEEN NO SIGNIFICANT RAINFALL SINCE LAST TUESDAY AND PERSISTENT
DRY AND WARM WEATHER HAS DRIED OUT THE FINE FUELS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 

$$

MEZ020>022-025>028-231530-
/O.NEW.KGYX.FW.W.0001.070423T1400Z-070424T0000Z/
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-
320 AM EDT MON APR 23 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR THE MID COAST AND FOR THE CAPITAL REGION OF
CENTRAL MAINE.

TEMPERATURES WILL WARM INTO THE 70S WITH SOME HIGHS IN THE LOWER
AND POSSIBLY EVEN MIDDLE 80S THIS AFTERNOON. RELATIVE HUMIDITY
LEVELS WILL DROP BELOW 30 PERCENT, WITH SOME AREAS DROPPING BELOW
20 PERCENT AS SOUTHWEST WINDS INCREASE TO AT LEAST 10 TO 20 MPH
WITH FREQUENT GUSTS OF 20 TO 30 MPH. A FEW GUSTS COULD TOP 30 MPH.

THESE CONDITIONS COMBINED WITH THE DRY CONDITION OF THE FINE
FUELS IN THE WOODS AND ESPECIALLY IN OPEN FIELDS...SUCH AS LEAVES
AND GRASS, MAY RESULT IN POTENTIALLY DANGEROUS FIRE BEHAVIOR
LATE THIS MORNING THROUGH EARLY THIS EVENING. EVEN THOUGH THE AREA
IS STILL RECOVERING FROM RECENT HEAVY RAINS AND FLOODING...THERE
HAS BEEN NO SIGNIFICANT RAINFALL SINCE LAST TUESDAY AND PERSISTENT
DRY AND WARM WEATHER HAS DRIED OUT THE FINE FUELS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$
1 follow-up statement
000 
WWUS81 KGYX 231745
RFWGYX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAY ME
145 PM EDT MON APR 23 2007

...WINDY AND PERSISTENT DRY CONDITIONS WILL HEIGHTEN THE
POTENTIAL FOR FIRES THROUGH THE EARLY EVENING...

.THE NATIONAL WEATHER SERVICE WILL CONTINUE THE RED FLAG WARNING
FOR CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE AS
WELL AS THE MIDCOAST AND CAPITAL REGION OF CENTRAL MAINE.

MEZ018>028-NHZ005>010-013-014-240000-
/O.CON.KGYX.FW.W.0001.000000T0000Z-070424T0000Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
145 PM EDT MON APR 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

TEMPERATURES IN THE MID 70S TO MID 80S WILL CONTINUE THE REST OF
THE AFTERNOON AND EARLY EVENING HOURS. RELATIVE HUMIDITY LEVELS
WILL REMAIN BELOW 30 PERCENT... WITH SOME AREAS BELOW 20 PERCENT. 
SOUTHWEST WINDS OF 10 TO 20 MPH WITH FREQUENT GUSTS OF 20 TO 30
MPH WILL CONTINUE INTO THE EARLY EVENING.

THESE CONDITIONS COMBINED WITH THE DRY CONDITION OF THE FINE
FUELS IN THE WOODS AND ESPECIALLY IN OPEN FIELDS...SUCH AS LEAVES
AND GRASS... MAY RESULT IN POTENTIALLY DANGEROUS FIRE BEHAVIOR
THROUGH EARLY THIS EVENING. EVEN THOUGH THE AREA IS STILL
RECOVERING FROM RECENT HEAVY RAINS AND FLOODING... THERE HAS BEEN
NO SIGNIFICANT RAINFALL SINCE LAST TUESDAY AND PERSISTENT DRY AND
WARM WEATHER HAS DRIED OUT THE FINE FUELS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at Apr 23, 2:57 AM EDT, 23 minutes earlier.

Area forecast discussion, Apr 23, 2:57 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
257 AM EDT MON APR 23 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...
THE WARM FRONT AND ITS MID AND HIGH LEVEL CLOUDINESS WILL EXIT TO
THE NORTHEAST EARLY THIS MORNING, LEAVING THE REGION IN A VERY
WARM AIR MASS WITH 850 MILLIBAR TEMPERATURES PEAKING OUT AROUND
PLUS 12 DEGREES CELSIUS. THIS SHOULD GIVE US VERY WARMS
TEMPERATURES IN THE 70S TO LOWER AND POSSIBLY MIDDLE 80S, EXCEPT
THE MID COAST WHERE THE FLOW MAY BE A BIT ONSHORE WHICH WOULD COOL
HIGHS JUST A BIT. THE SOUTHWEST GRADIENT TIGHTENS UP AND A FAIRLY
STRONG LOW LEVEL JET DEVELOPS THAT SHOULD MIX DOWN DURING THE LATE
MORNING AND AFTERNOON HOURS.

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE FORECAST AREA TONIGHT,
REACHING THE COAST AROUND DAYBREAK. THIS WILL BRING CLOUDS AND
POSSIBLY A FEW LIGHT RAIN SHOWERS WITH IT DURING THE NIGHTTIME
HOURS. THE BEST CHANCE FOR SHOWERS WILL BE OVER MORE NORTHERN
ZONES WITH THE BETTER UPPER LEVEL SUPPORT AND THE AVAILABILITY OF
SOMEWHAT DEEPER MOISTURE. WITH WINDS STAYING UP TONIGHT, FIRST
SOUTHWEST THEN SHIFTING TO WEST NORTHWEST BEHIND THE FRONT AND
QUITE A BIT OF CLOUDS AROUND TEMPERATURES SHOULD STAY MILD
OVERNIGHT.

THE CONTINUED WARM DRY AND INCREASINGLY WINDY WEATHER TODAY COULD
LEAD TO PROBLEMS WITH SNOWMELT CAUSING SOME FLOODING OVER MORE
NORTHERN AREAS AND A HIGH FIRE DANGER OVER MORE SOUTHERN AREAS.
SEE DETAILS BELOW FOR HYDROLOGY AND FIRE WEATHER CONCERNS.

TODAYS RECORD HIGH FOR PORTLAND IS 77 SET IN 1973 AND FOR CONCORD
IS 88 IN 1885. IT WILL BE DIFFICULT TO BREAK THE RECORDS TODAY,
BUT THERE IS AN OUTSIDE SHOT THAT HIGHS COULD APPROACH THESE VALUES.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE COLD FRONT WILL BE OFFSHORE BEFORE DAWN THEN STALL WELL TO OUR
SOUTH ON TUESDAY. MEANWHILE A WEAK RIDGE WILL BUILD ACROSS THE
AREA TUESDAY AND TUESDAY NIGHT. TEMPERATURES WILL RUN COOLER THEN
TODAY...BUT STILL A GOOD 10 DEGREES ABOVE NORMAL FOR HIGHS. CLOUDS
WILL INCREASE ON WEDNESDAY IN ADVANCE OF A SURFACE LOW THAT WILL
PASS TO OUR SOUTH ALONG THE STALLED EAST-WEST BAROCLINIC ZONE
WEDNESDAY NIGHT. RAIN SHOULD HOLD OFF UNTIL LATE IN THE DAY ON
WEDNESDAY WITH A SHARP SOUTH-TO-NORTH GRADIENT IN POPS AND QPF.
ANOTHER RIDGE FOLLOWS FOR THURSDAY AND THURSDAY NIGHT. ON FRIDAY
AND FRIDAY NIGHT ANOTHER LOW WILL PASS BY TO OUR SOUTH. ALL
INDICATIONS ARE THAT THIS SYSTEM WILL BE FURTHER SOUTH WITH THE
FORECAST AREA ON THE NORTHERN FRINGE OF THE CLOUDS AND
PRECIPITATION SHIELD.

&&

.AVIATION...
SHORT TERM /TODAY THROUGH TONIGHT/...VISUAL FLIGHT RULES
CONDITIONS WILL PREVAIL. FREQUENT SURFACE WIND GUSTS OF 25 KNOTS
CAN BE EXPECTED FROM LATE MORNING INTO THIS EVENING WITH THE
POTENTIAL FOR A FEW GUSTS TO TOP 30 KNOTS.

LONG TERM /TUESDAY THROUGH FRIDAY/...VFR EXPECTED TUESDAY AND MUCH
OF WEDNESDAY AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE AREA.
CONDITIONS DETERIORATE TO MVFR WEDNESDAY NIGHT OVER MUCH OF NEW
HAMPSHIRE AND WESTERN MAINE AS LOW PRESSURE PASSING TO OUR SOUTH
SPREADS RAIN NORTHWARD INTO THE AREA. VFR RETURNS FOR THURSDAY AND
FRIDAY AS A WEAK RIDGE BUILDS ACROSS THE AREA.

&&

.MARINE...
SHORT TERM /TODAY THROUGH TONIGHT/...WILL CONTINUE THE SMALL CRAFT
ADVISORY FOR WINDS AND SEAS THROUGH THE SHORT TERM. SHOULD SEE
SOUTHWEST WINDS GUSTING UP TO 30 KNOTS WITH A FEW GUSTS POSSIBLY
PEAKING AT MINIMAL GALE FORCE. WINDS STAY OUT OF THE SOUTHWEST
UNTIL THE COLD FRONT PUSHES OVER THE WATERS AROUND DAYBREAK.

LONG TERM /TUESDAY THROUGH FRIDAY/...
SMALL CRAFT WINDS AND SEAS WILL LINGER INTO TUESDAY FOLLOWING THE
COLD FRONTAL PASSAGE.

 &&

.FIRE WEATHER...
SHORT TERM /TODAY THROUGH TONIGHT/...WILL PUT UP A RED FLAG
WARNING FOR LATE THIS MORNING THROUGH THIS AFTERNOON FOR CENTRAL
AND SOUTHEAST NEW HAMPSHIRE AND SOUTHERN, CENTRAL AND COASTAL
MAINE. BASICALLY HAVE UPGRADED THE ENTIRE FIRE WEATHER WATCH (NEW
HAMPSHIRE ZONES 5 THROUGH 10, 13 AND 14 AND MAINE ZONES 18, 19 AND
23 THROUGH 25) TO A RED FLAG WARNING, PLUS ADDED THE MID COAST AND
CAPITAL REGION (MAINE ZONES 20 THROUGH 22 AND 25 THROUGH 28).

THE MODELS CONTINUE TO FORECAST TOO HIGH ON THE DEW POINTS, AND
THUS TOO HIGH ON THE RELATIVE HUMIDITY (ESPECIALLY FOR THE LATE
MORNING AND AFTERNOON HOURS). EXPECT WINDS OF AT LEAST 10 TO 20
MPH SUSTAINED (AND POSSIBLY 15 TO 25 MPH) WITH GUSTS OF 20 TO 30
MPH, OR POSSIBLY EVEN HIGHER AT TIMES. RELATIVE HUMIDITY VALUES
SHOULD BE AROUND 30 PERCENT OR LOWER WITH SOME AREAS SEEING 20
PERCENT OR LOWER AS TEMPERATURES SOAR INTO THE 70S, LOWER 80S AND
POSSIBLY MID 80S.

THE ONE AREA THAT MAY BE BORDERLINE FOR A RED FLAG WARNING IS THE
IMMEDIATE COASTAL AREAS OF THE MID COAST ZONES WHERE A SOUTHWEST
WIND MAY BE ONSHORE ENOUGH TO LOWER TEMPERATURES AND RAISE
HUMIDITY LEVELS WITH SOME BOUNDARY LAYER MOISTURE ADVECTION OFF
THE OCEAN.

&&

.HYDROLOGY...
SHORT TERM /TODAY THROUGH TONIGHT/...THE RIVER FLOOD WARNING
CONTINUES FOR THE SEBASTICOOK RIVER AT PITTSFIELD AS THE RIVER
CONTINUES TO DROP VERY SLOWLY.

ADDITIONAL FLOOD CONCERNS EXIST FOR THE MOUNTAINS AND FOOTHILLS AS
THE VERY WARM WEATHER CONTINUES TO MELT THE SNOW PACK LEADING TO
SIGNIFICANT RUNOFF AND SHARP RISES ON RIVERS AND STREAMS. AT THIS
TIME NO OTHER FLOOD WATCHES OR WARNINGS ARE IN EFFECT, BUT THE
SITUATION WILL BE MONITORED CLOSELY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NH...MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT TUESDAY FOR ANZ150.

&&
Hazardous weather outlook, Apr 23, 3:18 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
318 AM EDT MON APR 23 2007

MEZ007>009-012>014-NHZ001>004-240730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-
318 AM EDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT
WARM AND DRY WEATHER WITH INCREASING WINDS AND LOW HUMIDITY VALUES
WILL RESULT IN A HIGH FIRE DANGER TODAY FOR MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN ELEVATED FIRE DANGER WILL PERSIST THROUGH MID WEEK AS THE WARM
AND DRY WEATHER LINGERS. LOW PRESSURE WILL BRING A PERIOD OF RAIN
OR SHOWERS TO MUCH OF NEW HAMPSHIRE AND WESTERN MAINE LATE
WEDNESDAY AND WEDNESDAY NIGHT. THIS RAIN MAY BRIEFLY SUPPRESS THE
FIRE DANGER FOR THURSDAY AND FRIDAY.

CONTINUED WARM WEATHER WILL CAUSE RAPID MELTING OF THE SNOW PACK
ACROSS THE MOUNTAINS AND FOOTHILLS OF WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE OVER THE NEXT SEVERAL DAYS. THIS WILL CAUSE SIGNIFICANT
RUNOFF AND LEAD TO SHARP RISES...AND THE POSSIBILITY OF SOME FLOODING...
OF RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ018>028-NHZ005>010-013-014-240730-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
318 AM EDT MON APR 23 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FIRE DANGER IS EXPECTED TO REMAIN ELEVATED THROUGH MID WEEK AS
THE WARM DRY WEATHER LINGERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-240730-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
318 AM EDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Maine, 2007Red Flag Warnings in New Hampshire, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.